Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 25, NWS El Paso, TX

December 25, 2008

NWS El Paso, TX issued this wind advisory at Dec 25, 2008, 10:06 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 10:06 AM MST (17:06 UTC)
Expired
Dec 25, 2008, 9:00 PM MST
In force
11 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 251706
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1006 AM MST THU DEC 25 2008

...STRONG GUSTY WINDS TODAY AND FRIDAY...

.THE FIRST OF TWO WINTER STORM SYSTEMS WILL MOVE THROUGH
THE AREA TODAY. STRONGER WINDS ALOFT ASSOCIATED WITH A FAST
MOVING JET STREAM AHEAD OF THE FIRST STORM...ARE ALREADY REACHING
MANY LOCATIONS IN THE SACRAMENTO MOUNTAINS. THE HIGH WINDS ARE
EXPECTED TO CONTINUE THROUGH FRIDAY AND WILL LIKELY STRENGTHEN
FURTHER OVERNIGHT...AHEAD OF THE SECOND STORM EXPECTED LATER FRIDAY.


NMZ025-252100-
/O.NEW.KEPZ.WI.Y.0025.081225T1706Z-081226T0400Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1006 AM MST THU DEC 25 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO
CONTINUE TODAY AND EARLY THIS EVENING. LOOK FOR WINDS TO
STRENGTHEN FURTHER OVERNIGHT...AHEAD OF A STRONGER STORM SYSTEM
EXPECTED LATER FRIDAY. HIGHEST SUSTAINED WIND SPEEDS AND GUSTS
WILL OCCUR DOWN EAST-FACING SLOPES...ACROSS RIDGE LINES AND
GAPS IN THE TERRAIN.


A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE
VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD
USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN RAPIDLY CHANGE
ALONG THE ROADWAY.

$$
TRIPOLI
2 follow-up statements
000 
WWUS74 KEPZ 252127
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
227 PM MST THU DEC 25 2008

...STRONG GUSTY WINDS TODAY AND FRIDAY...

.THE FIRST OF TWO WINTER STORM SYSTEMS WILL MOVE THROUGH THE AREA
TODAY. STRONGER WINDS ALOFT ASSOCIATED WITH A FAST MOVING JET
STREAM AHEAD OF THE FIRST STORM...ARE ALREADY REACHING MANY
LOCATIONS IN THE SACRAMENTO MOUNTAINS. THE HIGH WINDS ARE
EXPECTED TO CONTINUE THROUGH FRIDAY AND WILL LIKELY STRENGTHEN
FURTHER OVERNIGHT...AHEAD OF THE SECOND STORM EXPECTED LATER
FRIDAY.

NMZ025-260400-
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-081226T0400Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
227 PM MST THU DEC 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO
CONTINUE TODAY AND EARLY THIS EVENING. LOOK FOR WINDS TO
STRENGTHEN FURTHER OVERNIGHT...AHEAD OF A STRONGER STORM SYSTEM
EXPECTED LATER FRIDAY. HIGHEST SUSTAINED WIND SPEEDS AND GUSTS
WILL OCCUR DOWN EAST-FACING SLOPES...ACROSS RIDGE LINES AND GAPS
IN THE TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE
VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS
SHOULD USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN
RAPIDLY CHANGE ALONG THE ROADWAY.

$$
TRIPOLI
000 
WWUS74 KEPZ 252356
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 PM MST THU DEC 25 2008

...STRONG GUSTY WINDS TODAY AND FRIDAY...

.THE FIRST OF TWO WINTER STORM SYSTEMS WILL MOVE THROUGH THE AREA
TODAY. STRONGER WINDS ALOFT ASSOCIATED WITH A FAST MOVING JET
STREAM AHEAD OF THE FIRST STORM...ARE ALREADY REACHING MANY
LOCATIONS IN THE SACRAMENTO MOUNTAINS. THE HIGH WINDS ARE
EXPECTED TO CONTINUE THROUGH FRIDAY...AHEAD OF THE SECOND STORM
EXPECTED LATER FRIDAY.

NMZ025-261200-
/O.NEW.KEPZ.HW.W.0009.081226T1400Z-081227T0200Z/
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-081226T0400Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
456 PM MST THU DEC 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM
MST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE
VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS
SHOULD USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN
RAPIDLY CHANGE ALONG THE ROADWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022>024-030>032-TXZ055-056-261200-
/O.NEW.KEPZ.WI.Y.0026.081226T1400Z-081227T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
456 PM MST THU DEC 25 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST
FRIDAY. 

SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED
FRIDAY. WINDS THIS STRONG MAY RAISE AREAS OF BLOWING DUST WITH
REDUCED VISIBILITIES ACROSS THE LOWLAND DESERTS....ESPECIALLY ALONG
INTERSTATE 10 FROM LORDSBURG TO LAS CRUCES...AND ALONG THE I-10
AND 25 CORRIDOR FROM LAS CRUCES TO EL PASO. CONDITIONS WILL
IMPROVE FRIDAY EVENING AFTER PASSAGE OF A STRONG COLD FRONT
THROUGH THE OUR AREA. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE
VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS
SHOULD USE EXTRA CAUTION.

$$
TRIPOLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:40 AM MST, 6 hours 26 minutes earlier.

Area forecast discussion, Dec 25, 3:40 AM MST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
340 AM MST THU DEC 25 2008

.SYNOPSIS...
A WEAKENING PACIFIC STORM WILL BRING A FEW SHOWERS TO THE AREA
THIS AFTERNOON AND EVENING...WITH THE BEST CHANCES IN THE
MOUNTAINS. A STRONGER AND COLDER SYSTEM WILL BRING MORE NUMEROUS
SHOWERS AND STRONG GUSTY WINDS FRIDAY INTO EARLY SATURDAY. THE
SNOW LEVEL WILL DROP TO THE LOWEST ELEVATIONS BEFORE SUNRISE
SATURDAY...SO ANY REMAINING SHOWERS AT THAT TIME SHOULD BE IN THE
FORM OF SNOW. AFTER BELOW NORMAL TEMPERATURES SATURDAY...A WARMING
TREND WILL BEGIN WITH RATHER MILD WEATHER IN STORE FOR NEXT WEEK.

&&

.DISCUSSION...
NO SIGNIFICANT CHANGES THIS FORECAST PACKAGE...THOUGH HUNG ON TO
PRECIPITATION A LITTLE LONGER SATURDAY MORNING AS 06Z NAM SLOWED
THINGS DOWN A BIT. FIRST SHORT WAVE WEAKENS AS IT LIFTS OUT ACROSS
NM LATER TODAY INTO THIS EVENING. IT HAS ENOUGH MOISTURE FOR
SHOWERS OVER THE MOUNTAINS AND PERHAPS A FEW IN THE LOWLANDS.

MAIN ATTENTION GRABBER CONTINUES TO BE STRONG SHORT WAVE DIGGING
SOUTHEASTWARD FROM PACIFIC NW. IMPRESSIVE DYNAMICS AND COLD TEMPS
OF MINUS 34 DEGREES CELSIUS AT H5 LEVEL SHOULD MAKE GOOD USE OF
ANY AVAILABLE MOISTURE. THE GILA REGION WILL PROBABLY REACH WINTER
STORM ADVISORY CRITERIA BY LATE FRIDAY AFTERNOON AND ALL AREAS
SHOULD SEE WIND ADVISORY CRITERIA AFTER THE NOON HOUR FRIDAY.
MODELS WERE BACKING OFF SLIGHTLY ON WIND SPEEDS THOUGH. WILL UPDATE
SPS SHORTLY AND LEAVE DECISION FOR ADVISORIES WITH DAY SHIFT.
ALSO...ANY SHOWERS AFTER ABOUT 09Z SATURDAY SHOULD BE IN THE FORM
OF SNOW ANYWHERE PER PROJECTED THICKNESS VALUES AND H85 TEMPS.
AMOUNTS (IF ANY) WOULD BE LIGHT.

MAX TEMPS SATURDAY WILL BE DOWN ABOUT 15 DEGREES FROM FRIDAY...BUT
UPPER RIDGE BUILDING IN SUNDAY WILL BRING A WARMING TREND WITH
ABOVE NORMAL TEMPS RETURNING EARLY NEXT WEEK. THE RIDGE WILL BE
FOLLOWED BY NORTHWEST FLOW ALOFT...WHICH SHOULD PRESERVE THE DRY
AND QUIET WEATHER SCENARIO THROUGH LATE WEEK.

&&

.AVIATION...VALID 25/1200Z-26/1200Z...INCREASING CLOUDS BY 18Z
WITH SCT SHOWERS DEVELOPING GILA REGION...SPREADING EASTWARD TO
SACRAMENTO MOUNTAINS BY 00Z. ONLY SLIGHT CHANCE OF SHOWERS
ELSEWHERE. PRECIPITATION CHANCES DIMINISHING FROM WEST TO EAST
AFTER 03Z. INCREASING WINDS WITH MTN TOP WINDS 250/45 KTS
SACRAMENTO MTNS AFTER 18Z.

&&

.FIRE WEATHER...
A WEAKENING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA THIS
AFTERNOON WITH SCATTERED SHOWERS GILA REGION AND SACRAMENTO
MOUNTAINS...BUT ONLY A SLIGHT CHANCE OF SHOWERS LOWLANDS. SNOW
LEVELS WILL DROP TO 7000 FEET. A MUCH STRONGER AND COLDER SYSTEM
WILL MOVE ACROSS SOUTHERN NM AND FAR WEST TX FRIDAY AND OUT OF THE
AREA SATURDAY. SCATTERED SHOWERS WILL AGAIN AFFECT THE MOUNTAINS
WITH ISOLATED SHOWERS LOWLANDS. SNOW LEVELS WILL DROP TO BELOW
4000 FEET EARLY SATURDAY THOUGH MOST OF THE PRECIPITATION WILL
HAVE ENDED BY THEN. 3 TO 5 INCHES OF SNOW ARE POSSIBLE WITH THIS
SECOND SYSTEM IN THE GILA WILDERNESS AND 2 TO 4 INCHES IN THE
SACRAMENTOS. STRONG GUSTY WINDS CAN BE EXPECTED FRIDAY. A DRY CALM
PERIOD WILL SETTLE IN SATURDAY AFTERNOON WITH TEMPERATURES
RETURNING TO ABOVE NORMAL BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 63  45  59  32  50 /  10  10  20  20   0
SIERRA BLANCA TX        59  42  58  31  47 /   0  10  20  20   0
LAS CRUCES              60  43  58  32  47 /  10  10  30  20   0
ALAMOGORDO              58  40  56  27  47 /  20  10  30  20   0
CLOUDCROFT              43  29  41  20  34 /  30  20  50  30   0
TRUTH OR CONSEQUENCES   58  40  51  29  45 /  20  20  40  20   0
SILVER CITY             53  32  42  23  42 /  30  20  60  20   0
DEMING                  59  41  55  30  48 /  20  10  40  20   0
LORDSBURG               57  40  52  27  48 /  20  10  40  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01/01 FAUSETT
Hazardous weather outlook, Dec 25, 6:03 AM MST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
603 AM MST THU DEC 25 2008

NMZ022>025-030>032-TXZ055-056-261315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
603 AM MST THU DEC 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS WILL OCCUR THIS AFTERNOON AND EVENING...MAINLY IN
THE MOUNTAINS. THE SNOW LEVEL WILL LOWER TO ABOUT 7000 FEET THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND EARLY SATURDAY...BY AFTERNOON SOUTHWEST WINDS WILL
INCREASE TO 25 TO 35 MPH MOST AREAS EXCEPT 30 TO 40 MPH WITH GUSTS
TO 50 MPH IN THE SACRAMENTO MOUNTAINS...THEN DECREASE SOMEWHAT
OVERNIGHT. SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP NORTHERN
PORTION WITH ISOLATED SHOWERS SOUTH. SNOW LEVELS WILL DROP TO 5000
FEET BY EVENING AND BELOW 4000 FEET AFTER MIDNIGHT. SNOWFALL
ACCUMULATIONS WILL BE 3 TO 5 INCHES IN THE GILA REGION ABOVE 6000
FEET AND 2 TO 4 INCHES IN THE SOUTHERN SACRAMENTO MOUNTAINS.

DRY AND QUIET THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SERVICES MAY BE NEEDED FRIDAY AFTERNOON THROUGH EARLY SATURDAY
MORNING.

FAUSETT

In the hours before

Special weather statement, Dec 25, 4:30 AM MST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
430 AM MST THU DEC 25 2008

NMZ022>025-030>032-TXZ055-056-252330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
430 AM MST THU DEC 25 2008

...WEAKENING STORM THIS AFTERNOON FOLLOWED BY STRONGER STORM FRIDAY...

A PACIFIC LOW PRESSURE SYSTEM WILL WEAKEN AS IT MOVES ACROSS NEW
MEXICO THIS AFTERNOON. IT WILL HAVE ENOUGH MOISTURE FOR A FEW
SHOWERS...MAINLY OVER THE MOUNTAINS...BUT NOTHING SIGNIFICANT.
SNOW SHOWERS WILL FALL IN THE GILA REGION ABOVE 7000 FEET.

ON FRIDAY A MUCH STRONGER AND COLDER STORM WILL MOVE INTO THE AREA
FROM THE PACIFIC NORTHWEST. STRONG GUSTY WINDS CAN BE
EXPECTED FRIDAY AFTERNOON...WITH GUSTS TO 40 MPH IN THE LOWLANDS
AND TO MORE THAN 50 MPH IN THE SOUTHERN SACRAMENTO MOUNTAINS. A
BETTER CHANCE OF SHOWERS WILL ACCOMPANY THIS STORM. SNOWFALL
ACCUMULATIONS BY EARLY SATURDAY ARE EXPECTED TO BE 3 TO 5 INCHES
ABOVE 6000 FEET IN THE GILA REGION WITH 2 TO 4 INCHES IN THE
SOUTHERN SACRAMENTO MOUNTAINS. COLD AIR WITH THIS SYSTEM WILL
ALLOW SNOW LEVELS TO DROP TO THE VALLEY FLOORS BEFORE SUNRISE
SATURDAY...WITH ANY SHOWERS REMAINING BY THEN FALLING IN THE FORM
OF SNOW. HOWEVER...ANY SNOWFALL AMOUNTS BELOW 5000 FEET SHOULD BE
LIGHT.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS TO
MONITOR THIS WEATHER SITUATION AS HOLIDAY TRAVEL WILL BE IMPACTED
FRIDAY AND EARLY SATURDAY.

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:23 PM MSTWinter Weather AdvisoryEPZ42 hr
Dec 25, 4:56 PM MSTHigh Wind WarningEPZ26 hr
Dec 25, 4:56 PM MSTWind AdvisoryEPZ36 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.